MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 20G 8CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER, 20G 8CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recu0305 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (recu0305) have been reported from the same facility.
 
Event or Problem Description
It was reported that the needle went through the catheter.It was stated the wings of the powerglide deployed before the guidewire was engaged.It was stated this happened with two devices.This report addresses the second device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of the needle perforating the catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 8cm powerglide midline catheter assembly.The sample was received assembled.Usage residues were observed within the catheter.The needle protruded from the catheter wall approximately 1cm from the distal end of the catheter.Microscopic inspection of the distal end of the catheter revealed material buckling.Inspection of the split revealed sharply defined fracture edges.Material discoloration was observed in the vicinity of the split.The catheter split location and split characteristics were consistent with damage caused by contact between the catheter and the needle tip.The catheter buckling and usage residue suggested that catheter advancement was attempted against resistance and subsequently the catheter was either withdrawn onto the needle or the needle was advanced into catheter, leading to needle perforation of the catheter wall.The product ifu states ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ a lot history review (lhr) of recu0305 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (recu0305) have been reported from the same facility.

Brand Name
POWERGLIDE MIDLINE CATHETER, 20G 8CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8318960
Report Number3006260740-2019-00188
Device Sequence Number16573440
Product Code FOZ
UDI-Device Identifier00801741075315
UDI-Public(01)00801741075315
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberM120080
Device Lot NumberRECU0305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1